Format

Send to

Choose Destination
Pediatr Nephrol. 1991 Mar;5(2):229-31.

Acute interstitial nephritis superimposed on glomerulonephritis: report of a case.

Author information

1
Department Nephrology, Hospital Ramón Cajal, Madrid, Spain.

Abstract

A 7-year-old boy with a history of recurrent acute renal failure and macroscopic haematuria is reported. A renal biopsy performed during the first episode of renal function deterioration showed mesangial glomerulonephritis with C3 mesangial deposits. Macroscopic haematuria associated with respiratory infections recurred four times over the next 14 months, each time in association with acute derangement of renal function. A second biopsy showed acute interstitial nephritis and similar glomerular abnormalities. Retrospectively, a causal relationship between the ingestion of paracetamol and the appearance of the symptoms was observed. No derangement of renal function was present in subsequent episodes of macroscopic haematuria following removal of the offending drug. This is a case of drug-induced acute interstitial nephritis superimposed on a glomerular disease, and suggests the importance of recognizing this association.

PMID:
2031841
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center